Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child suffering from alopecia totalis. had weight gain but no height gain. On steroids from 8 months. Solution?

My son 7 year old , he is sufering from Allopesia totalies since 16 month, Now his taking treatment from dr.satish savant mumbai from last 8 month, Rihgt now 80% hair is recoming Problem is that last one month his weight put on 5 Kg and Lenth is as it is from 5 month Docter give him steroid continue from 8 month What can I do ?
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Cardiology 's  Response
Increase in weight is one of the most common side effect of steroid. It also causes short stature, but it will too early to say this as a side effect in your case.
As his hair has regrown 80%, I hope your doctor must had tapered the dose of steroid. Steroid should not be stopped abruptly. There are also some steroid sparing agents which can be used instead of steroid.
Now I would suggest you to consult your doctor to evaluate the other side effects of steroid like hypertension, eye problem, increased blood sugar, bony problem etc. and to taper the dose of steroid further.
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor